# SDR CA080516003

- Difficulty date: May 13, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 412EP
- Engine: Pwa PT6T3
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 212040004103
- Condition: Leaking
- Location: Tail Rotor
- Part time: 24 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) 90 DEGREES, GEARBOX STARTED LEAKING AFTER 7.8 HOURS OF FLIGHT. UPON LANDING (TOTAL FLIGHT TIME OF 24.1 HOURS ON THE HOURMETER),THE OIL LEVEL WAS CHECKED IN THE 90 DEGREE AND FOUND TO BE EMPTY, WITH OIL SPLASHED ALL OVER THE GEARBOX. THE GEARBOX WAS FILLED WITH OIL TO THE NORMAL LEVEL AND THE ACFT WAS HOVERED FOR HALF AN HOUR AND CHECKED FOR LEAK, WHICH WAS CONFIRMED. THE OIL WAS LEAKING FROM THE PITCH CHANGE MECHANISM. THE OIL FILLER CAP WAS CHECKED FOR BLOCKAGE BUT WAS FOUND OK.
